MAUDE Adverse Event Report: COVIDIEN PB840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN PB840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Codes Defective Alarm (1014); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this 840 ventilator had no audible alarm and a buzzing noise was heard from the monitor area.The service personnel (sp) inspected the ventilator and confirmed the reported issue.Sp found unit had a defective alarm audio speaker and replaced the graphical user interface (gui) alarm assembly.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated in the field to potential fault in gui alarm assembly.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that these 840 ventilators had no audible alarm and a buzzing noise was heard from the monitor area.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section d9 updated due to part return section h6 evaluation codes were upated due to the analysis of the returned part result code (annex b) add additional code conclusion code (annex d): remove d02 and add d15 component code (annex g): remove g02033 and add g07001.H3 device evaluation summary: was updated due to the analysis of the returned part medtronic conducted an investigation based upon all information received.It was reported that this 840 ventilator had no audible alarm and a buzzing noise was heard from the monitor area.The device was available for evaluation.The review of the logs confirmed that the ventilator had a hardware audio failure for both breath delivery (bd) and gui which were detected during the extended self-test.The service personnel (sp) inspected the ventilator and replaced graphical user interface (gui) alarm assembly.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The gui alarm assembly was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.The replaced component did address the issue in the field however, the returned component gui alarm assembly was analyzed and tested satisfactorily.With the information available a likely cause could not be determined.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PB840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20364182
Report Number8020893-2024-00347
Device Sequence Number3796311
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public10884521181045
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown